MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN055267
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an air leak was observed in the arterial line and then in the venous line during the 3rd use on (b)(6).A similar air leak was observed in the arterial line on (b)(6).At that time the decision was made to remove the catheter.After the catheter was removed there was no apparent crack or leak noted, but it was observed "the tightening ring has a cut on the thread".It was reported "no restitution was possible (saline that pushed out the blood), so there was a deglobulization and transfusion".The patient's condition was reported as stable.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.Visual analysis revealed that the compression sleeve was damaged at the connection of the catheter body and the connector assembly.The customer also returned one 2-lumen hemodialysis catheter for evaluation.Signs of use in the form of biological material were observed on the catheter body.Visual analysis revealed that the compression fitting was completely threaded off the connector assembly.The compression sleeve was still present on the threads and was separated.It was noted that the sleeve was advanced past the proximal starting point of the threads, which likely contributed to the separation as the sleeve would become pinched between the threads.Microscopic examination confirmed the damage and revealed imprints of the threads on the sleeve.No other defects or anomalies were observed.The threads of the connector assembly, the connector fitting, and the catheter body all appeared functional.Dimensional analysis of the portion of the compression sleeve that was located over the threads could not be accurately measured as it was permanently stretched and was no longer its original shape.The inner diameter of the compression sleeve not located over the threads measured.211" which is within specification of.207-.213" per product drawing.The outer diameter measured.263" which is within specification of.257-.263" per product drawing.The catheter was tested using a pressurized leak tester.Despite the damage, the sleeve was placed over the proximal end of the catheter body and the compression fitting was fully threaded on the connector assembly.The returned catheter body was then clamped and the lumens were connected to the lab leak tester.The sample was tested per bs en iso 10555-1, section 4.7.1 (amrq-000162 rev.04) which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c." the leak tester was pressurized to 300 kpa and held for 30 seconds.No leaks were observed.The compression sleeve was shifted so that it was no longer located over the threads.With the compression sleeve located directly distal to the threads, the connector fitting was assembled to the juncture hub.The connector fitting appeared to completely thread onto the juncture hub with little to no issues.No portion of the sleeve was visible.A manual tug test was performed and the connection was secure.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation".The ifu also states, "slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside".The customer report of a defect in the compression sleeve was confirmed by complaint investigation of the returned sample.The catheter passed all relevant visual and functional testing, and a device history record review was performed with no relevant findings.Leak testing was performed on the returned catheter per bs en iso 10555-1, section 4.7.1 and no leaks were observed.No problem was found on the sample during testing; however, the sample was returned with the compression sleeve separated in two pieces.This likely occurred as a result of the sleeve becoming pinched between the threads of the juncture hub and the connector fitting during assembly.Based on these circumstances, unintentional use error likely caused or contributed to the reported issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15348096
Report Number9680794-2022-00518
Device Sequence Number12021451
Product Code MSD
UDI-Device Identifier10801902156065
UDI-Public10801902156065
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2023
Device Model NumberIPN055267
Device Catalogue NumberCS-15192-VFE
Device Lot Number13F20G0459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown